Alert archive / Virginia / Flash Flood Warnings in 2008
Flash Flood Warning 55, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Sep 6, 2008, 3:56 AM EDT for Halifax County, Pittsylvania County, City of Danville, Virginia; Caswell County, North Carolina. It was in force for 9 hr. 22 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2008, 3:56 AM EDT (07:56 UTC)
- Expired
- Sep 6, 2008, 12:45 PM EDT
- In force
- 9 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caswell County, NC, City of Danville, VA, Halifax County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 125 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 4:27 AM EDT | FLASH FLOOD | South Boston, VA | RAILROAD AVE CLOSED DUE TO FLOODING OF SMALL CREEK IN THE AREA. |
| Sep 6, 7:00 AM EDT | FLASH FLOOD | Leasburg, NC | ROUTE 158 CLOSED DUE TO CREEK FLOODING. |
| Sep 6, 8:30 AM EDT | FLASH FLOOD | 2 Ssw Turbeville, VA | WATER OVER ROUTE 701. |
| Sep 6, 8:30 AM EDT | FLASH FLOOD | 3 E Alton, VA | WATER OVER ROUTE 707. |
| Sep 6, 8:30 AM EDT | FLASH FLOOD | 3 E Alton, VA | WATER OVER ROUTE 710. |
| Sep 6, 8:30 AM EDT | FLASH FLOOD | 3 Ne Virgilina, VA | WATER OVER ROUTE 604. |
| Sep 6, 8:30 AM EDT | FLASH FLOOD | 3 Nnw Virgilina, VA | WATER OVER ROUTE 738. |
| Sep 6, 8:30 AM EDT | FLASH FLOOD | 3 Sse Cluster Springs, VA | WATER OVER STATE ROUTE 96. |
| Sep 6, 8:30 AM EDT | FLASH FLOOD | 3 Wnw Virgilina, VA | WATER FLOWING OVER ROUTE 740. |
| Sep 6, 8:30 AM EDT | FLASH FLOOD | 4 Nne Virgilina, VA | WATER OVER ROUTE 602. |
| Sep 6, 8:30 AM EDT | FLASH FLOOD | 4 S Brookneal, VA | WATER OVER ROUTE 636. |
| Sep 6, 8:30 AM EDT | FLASH FLOOD | 4 Se Ingram, VA | WATER OVER ROUTE 685. |
| Sep 6, 8:30 AM EDT | FLASH FLOOD | 5 Ene South Boston, VA | WATER OVER ROUTE 716. |
| Sep 6, 8:30 AM EDT | FLASH FLOOD | 5 Nne Virgilina, VA | WATER OVER ROUTE 733 NORTH. |
| Sep 6, 8:30 AM EDT | FLASH FLOOD | 5 Sw Elmo, VA | WATER OVER ROUTE 688. |
| Sep 6, 9:00 AM EDT | FLASH FLOOD | 1 Ene Milton, NC | RACETRACK ROAD CLOSED DUE TO HIGH WATER. |
| Sep 6, 9:05 AM EDT | FLASH FLOOD | 4 S Mt Airy, VA | WHITEFALL RD CLOSED DUE TO HIGH WATER. CARS UNABLE TO CROSS. |
| Sep 6, 9:20 AM EDT | FLASH FLOOD | South Boston, VA | ROADS IN TOWN CLOSED FROM FLOODING. |
| Sep 6, 11:00 AM EDT | FLASH FLOOD | 2 N Ringgold, VA | A FIVE FOOT DIAMETER BY 40 FOOT LONG PIPE WAS WASHED OUT ON ROUTE 732...WHICH MADE ROAD IMPASSABLE. |
| Sep 6, 11:04 AM EDT | FLASH FLOOD | 5 Nw Milton, VA | ROUTE 655 CLOSED DUE TO HIGH WATER. |
| Sep 6, 11:13 AM EDT | FLASH FLOOD | 3 Nne Ringgold, VA | ROUTE 728 CLOSED DUE TO HIGH WATER. |
| Sep 6, 12:05 PM EDT | FLASH FLOOD | Virgilina, VA | FLOODING ALSO DENNISTON AND BUFFALO SPRINGS AREAS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 23 storm reports to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 7.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 060756
FFWRNK
NCC033-VAC083-143-590-061345-
/O.NEW.KRNK.FF.W.0055.080906T0756Z-080906T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 AM EDT SAT SEP 6 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA
HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
SOUTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 945 AM EDT.
* AT 345 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A BAND OF VERY HEAVY RAIN MOVING INTO THE WARNED AREA. THIS BAND WAS
ADVANCING SLOWLY NORTHWEST. RAINFALL RATES OF MORE THAN 2 INCHES
PER HOUR ARE BEING OBSERVED IN THIS BAND OF HEAVY RAIN...WITH SOME
AREAS HAVING ALREADY RECEIVED MORE THAN 2 INCHES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STAUNTON
RIVER STATE PARK...RIDGEWAY...SOUTH BOSTON...SCOTTSBURG...
NATHALIE...MT LAUREL...LEDA...KEELING...JAVA...INGRAM...HALIFAX...
ELMO...DRYBURG...CRYSTAL HILL...CODY...CLOVER AND BLAIRS
TOTAL RAINFALL AMOUNTS OF AT LEAST 3 TO 4 INCHES ARE EXPECTED IN THE
WARNED AREA THROUGH 6AM. THIS COULD CAUSE WIDESPREAD FLOODING OF AREA
CREEKS AND STREAMS.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3669 7866 3654 7874 3654 7914 3624 7917
3624 7953 3656 7951 3705 7910 3703 7904
3704 7897 3702 7890 3698 7889 3699 7882
3696 7879 3699 7875 3702 7875 3692 7875
3686 7867 3675 7867 3675 7869 3664 7855
$$
JDS3 follow-up statements
000
WGUS71 KRNK 060942
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
542 AM EDT SAT SEP 6 2008
NCC033-VAC083-143-590-061345-
/O.CON.KRNK.FF.W.0055.000000T0000Z-080906T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASWELL NC-CITY OF DANVILLE VA-HALIFAX VA-PITTSYLVANIA VA-
542 AM EDT SAT SEP 6 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM EDT FOR THE
CITY OF DANVILLE... SOUTHEASTERN PITTSYLVANIA...HALIFAX AND CASWELL
COUNTIES...
HEAVY RAINFALL CONTINUES TO SPREAD WEST ACROSS THE WARNING AREA.
RADAR WAS ESTIMATING UP TO 4 INCHES OF RAIN ACROSS SOUTHERN HALIFAX
COUNTY WITH UP TO 3 INCHES IN EASTERN CASWELL AND SOUTHEAST
PITTSYLVANIA COUNTIES. MORE HEAVY RAIN WAS MOVING NORTHWEST INTO THE
REGION. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES IS LIKELY IN
THE WARNED AREA THROUGH 8AM.
AT 427 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
ALONG RAILROAD AVENUE IN SOUTH BOSTON DUE TO A CREEK THAT HAD COME
OUT OF ITS BANKS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIDGEWAY...
NATHALIE...MT LAUREL...LEDA...JAVA...CRYSTAL HILL...CODY AND CLOVER
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3669 7866 3654 7874 3654 7914 3624 7917
3624 7953 3656 7951 3705 7910 3703 7904
3704 7897 3702 7890 3698 7889 3699 7882
3696 7879 3699 7875 3702 7875 3692 7875
3686 7867 3675 7867 3675 7869 3664 7855
$$
JDS000
WGUS51 KRNK 061338
FFWRNK
NCC033-VAC083-143-590-061645-
/O.EXT.KRNK.FF.W.0055.000000T0000Z-080906T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
938 AM EDT SAT SEP 6 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA
HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
SOUTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 1245 PM EDT.
* AT 932 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A TROPICAL RAIN BAND REMAINS OVER MUCH OF
HALIFAX COUNTY. THIS RAIN BAND WILL BE LIFTING SLOWLY NORTHEAST.
RUNOFF FROM HEAVY RAIN SO FAR THIS MORNING WILL CONTINUE TO CAUSE
RISES ON CREEKS AND STREAMS IN THE WARNED AREA.
* THERE HAVE BEEN REPORTS OF ROADS CLOSED IN PORTIONS OF SOUTHEAST
PITTSYLVANIA COUNTY...AND ALSO PARTS OF HALIFAX COUNTY.
ADDITIONAL RAINFALL AMOUNTS OF AROUND 1 INCH ARE POSSIBLE ACROSS
HALIFAX COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3669 7866 3654 7874 3654 7914 3624 7917
3624 7953 3656 7951 3705 7910 3703 7904
3704 7897 3702 7890 3698 7889 3699 7882
3696 7879 3699 7875 3702 7875 3692 7875
3686 7867 3675 7867 3675 7869 3664 7855
$$
JJ000
WGUS71 KRNK 061643
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1243 PM EDT SAT SEP 6 2008
NCC033-VAC083-143-590-061647-
/O.EXP.KRNK.FF.W.0055.000000T0000Z-080906T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASWELL NC-CITY OF DANVILLE VA-HALIFAX VA-PITTSYLVANIA VA-
1243 PM EDT SAT SEP 6 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1245 PM EDT FOR THE CITY OF
DANVILLE...SOUTHEASTERN PITTSYLVANIA...HALIFAX AND CASWELL
COUNTIES...
RAIN HAS EXITED THE AREA. THERE ARE STILL REPORTS OF ONGOING
FLOODING...SO THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AND
A FLOOD WARNING WILL BE ISSUED.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3669 7866 3654 7874 3654 7914 3624 7917
3624 7953 3656 7951 3705 7910 3703 7904
3704 7897 3702 7890 3698 7889 3699 7882
3696 7879 3699 7875 3702 7875 3692 7875
3686 7867 3675 7867 3675 7869 3664 7855
$$
JJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 3:03 AM EDT, 53 minutes earlier.
Area forecast discussion, Sep 6, 3:03 AM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
303 AM EDT SAT SEP 6 2008
.SYNOPSIS...
HANNA WILL ACCELERATE NORTH THIS MORNING THROUGH EASTERN NORTH
CAROLINA AND THEN NORTHEAST THROUGH EASTERN VIRGINIA THIS
AFTERNOON. RAINFALL WILL EXIT THE REGION BY LATE THIS AFTERNOON.
HIGH PRESSURE WILL SLOWLY BUILD ACROSS THE AREA FOR THE FIRST OF
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
KEEPING A CLOSE EYE ON THE WESTERN EDGE OF PCPN SHIELD AND RATES AS
IT PUSHES TOWARD THE BLUE RIDGE THIS MORNING. 06Z RNK SOUNDING
SHOWING PWATS NEAR 2 INCHES. AM A LITTLE WORRIED THE 00Z GFS MAY
BE CLOSE TO RIGHT WITH ITS 3-5 IN MAX QPF AREA OVER PORTIONS OF
THE PIEDMONT. IT APPEARS TO BE PERFORMING WELL BASED ON CRNT
RADAR TRENDS...ALTHOUGH RATES MAY BE HIGH. HAVE PUSHED HIGHER QPFS
FURTHER WEST INTO THE FTHLS BUT WITH MAX AMOUNTS STILL NEAR 4
INCHES IN THE EXTREME EAST. MAY NEED TO EXPAND FFA WESTWARD A
BIT...BUT WILL WAIT FOR NOW.
BACK EDGE OF THE RAIN SHIELD SHOULD FALL WITHIN THE CWA...CLOSER
TO THE I-77 CORRIDOR. ONCE THE SYSTEM GAINS AN EVEN LATITUDE WITH
THE CWA LATE THIS MORNING OR EARLY THIS AFTN...SHOULD BEGIN TO SEE
A RAPID WANE IN PRECIP AND CLOUD COVER FOR SATURDAY AFTERNOON.
WINDS WILL INCREASE ACROSS THE CWA LATE TONIGHT...STRONGEST
GUSTS...25-35 MPH...OVER SOUTHSIDE VA...CLOSER TO THE STORM TRACK.
WINDS IN THE WAKE OF THE STORM WILL REMAIN GUSTY...EVEN ALONG THE
BLUE RIDGE AS STRONGER NORTHWEST CROSS BARRIER FLOW DEVELOPS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
HIGH PRESSURE WILL CONTROL OUR WEATHER FOR SUNDAY INTO THE BEGINNING
OF NEXT WEEK. DEWPOINTS MIXING OUT IN THE AFTERNOON COULD PRODUCE
LOW TEMPS IN THE 50S TO NEAR 60F REGION WIDE MONDAY AND TUESDAY
MORNING. ALTHOUGH OP NAM/GFS ARE SQUEEZING OUT A TOUCH OF PRECIP ON
MONDAY...BUT THIS IS PROBABLY BECAUSE DEWPOINTS ARE TOO WARM. FOR
NOW...JUST HAVE SLT CHC POPS IN THE EXTREME NW NC MOUNTAINS. TEMPS
WILL WARM UP NICELY AHEAD OF THE COLD FRONT WHICH SHOULD ARRIVE IN
THE LONG TERM.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
EXPECTING FRONTAL PASSAGE LATE TUESDAY NIGHT INTO WEDNESDAY
MORNING...NOT EXPLICITLY FOLLOWING LR MODELS...BECAUSE OF THEIR
TYPICAL FAST BIAS WITH COLD FRONTS THIS MANY DAYS AWAY.
THUS...TUESDAY MAY STILL BE A NICE DAY IN THE CENTRAL AND SE
SECTIONS OF THE CWA...PROBABLY THE WARMEST DAY OF THE NEXT SEVERAL
WITH SW FLOW AHEAD OF THE FRONT. THE OP GFS AND THE ECMWF ARE TWO
DIFFERENT SIDES...IN RELATION TO THEIR AMPLITUDE IN THE UPPER FLOW
INTO THE MIDDLE OF NEXT WEEK. THIS HAS HUGE IMPLICATIONS ON THE
EVENTUAL TRACK OF IKE. THE OP GFS IS DEEPEST WITH THE TROUGH AND
HINTS AT A TURN TO THE NORTH..SIMILAR TO HANNA...WHEREAS THE MORE
FLAT ECMWF TAKES IT ACROSS FL AND INTO THE GULF. HARD TO TOTALLY
DISCOUNT THE OP GFS...CONSIDERING THE RIDGING BUILDING ALONG THE
WEST COAST...BUT FOR NOW WILL PLAY THE MIDDLE ROAD BETWEEN THE TWO.
NONETHELESS...ANOTHER FRONT IS EXPECTED TO ENTER THE WESTERN HALF
OF THE CWA AT THE END OF THE FORECAST...AND EITHER THAT MAY BRING
PRECIP OR WHATEVER FORM/LOCATION IKE IS IN IF IT MAKES A TURN
TOWARDS THE SE COAST. THUS...PLACED HIGHEST POPS IN FRIDAY NIGHT.
FOR TEMPS...THE OP GFS WAS THE COLDEST AT H85...AND THE ECMWF THE
COLDEST...SO AGAIN USED VALUES IN BETWEEN FOR H85 ADJUSTMENTS/MAX
MIN TEMPS.
&&
.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
FIRST SUBSTANTIAL RAINBAND FROM HANNA IS ON THE DOORSTEP OF KDAN
AT 0530Z. EXPECTING THIS BAND TO CONTINUE ITS TRACK INTO THE
REGION WITH COVERAGE AND INTENSITY WEAKENING AS IT DOES SO...BEING
NEAR A KBLF-KLWB LINE AROUND 10Z. EXPECTING A MIX OF IFR/LIFR
CIGS/VSBYS TO ACCOMPANY THIS BAND ESPECIALLY IN AREAS EAST OF THE
BLUE RIDGE FOR ABOUT A 2 TO 3 HOUR PERIOD AFTER ITS ONSET.
AFTER A BRIEF BREAK IN THE HEAVIER INTENSITIES IN REGIONS EAST OF
THE BLUE RIDGE...WINDS WILL BEGIN TO INCREASE FROM THE N-NE
TOWARDS 12Z AS THE PRESSURE GRADIENT INTENSIFIES AS THE CENTER OF
HANNA MOVES ALONG THE EAST COAST. SUSTAINED WINDS 15 TO 20 KTS
AROUND KLYH AND KDAN ARE EXPECTED WITH GUSTS AROUND 30 KTS
POSSIBLE. PRECIPITATON ALSO IN THIS AREA WILL BE HEAVIEST WITH A
MIX OF IFR/MVFR CONDITIONS. AREAS WEST OF KROA WILL MORE LIKELY
SEE MVFR/VFR CONDIONTS BY MID-MORNING.
BY THE AFTERNOON MUCH OF THE PRECIPITATION AND SUB-VFR CONDITIONS
WILL HAVE PROGRESSED OUT OF THE AREA. WE WILL STILL NEED TO WATCH
FOR AFTERNOON CONVECTION IN THE SE WV MOUNTAINS AS WINDS BECOME
MORE NORTHWEST AND THE POTENTIAL FOR ADDITIONAL SHOWERS AND STORMS
CONTINUES HERE. THIS EVENING...A CONTINUATION OF THE NORTHWEST
FLOW AND RESIDUAL MOISTURE MAY ALLOW FOR MVFR VSBYS/CIGS TO
REDEVELOP AFTER 03Z. EAST OF THE BLUE RIDGE...NORTHWEST
DOWNSLOPING WINDS WILL ALLOW FOR CLEARING SKIES.
MOUNTAIN AND RIVER VALLEY IFR/MVFR FOG WILL BE POSSIBLE EACH NIGHT
THIS WEEKEND.
A COLD FRONT WILL BRING A RETURN OF SHRA/TSRA ON TUESDAY.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ035-044>047-058-
059.
NC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ005-006.
WV...NONE.
&&
SYNOPSIS...JS
NEAR TERM...JH/JS
SHORT TERM...JS/KM
LONG TERM...KM
AVIATION...DSHazardous weather outlook, Sep 5, 3:03 PM EDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 303 PM EDT FRI SEP 5 2008 NCZ005-006-VAZ035-044>047-058-059-061915- ROCKINGHAM-CASWELL-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 303 PM EDT FRI SEP 5 2008 ...FLASH FLOOD WATCH IN EFFECT FROM 2 AM EDT SATURDAY THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THE REMNANTS OF TROPICAL STORM HANNA WILL BRING PERIODS OF HEAVY RAIN AND GUSTY WINDS TO THE REGION LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THE PERIODS OF HEAVY RAIN AND GUSTY WINDS ASSOCIATED WITH TROPICAL STORM HANNA WILL LIKELY LAST THROUGH SATURDAY MORNING. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED. WITH SATURATED SOILS FROM THE WIDESPREAD HEAVY RAINFALL THAT IS EXPECTED...WIND GUSTS OF 3O TO 40 MPH MAY DOWN A FEW TREES ACROSS THE AREA BY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004-020-VAZ022>024-032>034-043-061915- STOKES-YADKIN-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- HENRY- 303 PM EDT FRI SEP 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE REMNANTS OF TROPICAL STORM HANNA MAY BRING A PERIOD OF HEAVY RAIN AND GUSTY WINDS TO THE REGION LATE TONIGHT INTO SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE REMNANTS OF TROPICAL STORM HANNA MAY BRING A PERIOD OF HEAVY RAIN AND GUSTY WINDS INTO SATURDAY MORNING. AT THIS TIME...RAINFALL IS NOT EXPECTED TO BE HEAVY ENOUGH TO CAUSE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018-019-VAZ007-009>020-WVZ042>045-061915- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 303 PM EDT FRI SEP 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 5:26 AM EDT | Flash Flood Warning | RNK | Charlotte | 8 hr |
| Sep 6, 5:46 AM EDT | Flash Flood Warning | RNK | Appomattox, Campbell | 7 hr |
| Sep 6, 7:03 AM EDT | Flash Flood Warning | RNK | Amherst, Buckingham, City of Lynchburg | 6 hr |
| Sep 6, 11:58 AM EDT | River Flood Warning | RNK | Halifax | 24 hr |
| Sep 6, 12:47 PM EDT | Areal Flood Warning | RNK | Halifax, Pittsylvania, City of Danville | 6 hr |
| Sep 6, 1:06 PM EDT | Areal Flood Warning | RNK | Appomattox, Buckingham, Campbell, Charlotte, Halifax | 6 hr |
| Sep 6, 3:06 PM EDT | River Flood Warning | RNK | Charlotte, Halifax | 18 hr |
Nearby
Flash Flood Warnings in Virginia, 2008Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.